| Model Number |
23375 |
| Medical Device Problem Code |
Material Rupture (1546)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
03/12/2024
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that balloon rupture occurred.The 76% stenosed target lesion was located in the mildly tortuous and severely calcified left common iliac vein.A 16-6/5.8/75 xxl esophageal was advanced for dilatation.During first inflation at 5 atmospheres for few seconds, the balloon would not hold up pressure and burst.The device was completely removed from the patient and the procedure was completed with another of the same device.No patient complications were reported.
Additional Manufacturer Narrative
Device evaluated by mfr: the device was returned for evaluation.A visual examination identified that the balloon was not folded which indicates that the balloon was subjected to positive pressure.Blood observed inside the balloon is indicative of a device leak.A leak test identified a balloon pinhole located at the distal markerband.The rated burst pressure for this device is 5 atmospheres as per specification.A visual and tactile examination identified no kinks or damage to the shaft of the device.A visual examination identified no issues with the tip of the device.No other issues were identified during the product analysis.
Event or Problem Description